Tuesday, September 02, 2014

Friday, March 19, 2010 ProudMommy09, Community Member, asks

Q: Withdrawal from taking 1 to 3 500/5 vicodin pills per day for 3 months?

If I have been taking vicodin pretty much every day (have skipped a day here and there) at much less than the recommended dosage (1 to 3 pills at the very most per day 500/5mg pills) for the last 3 months, will I have withdrawals from stopping taking this medication? I really don't want to be on it anymore. My last prescription only has 2 pills left, and I don't want to get it refilled. What can I expect, if anything?

Answer This
Answers (1)
3/19/10 9:46pm

Two pills left and the rest of your life ahead of you. Just a little hurdle to overcome.

 

Breaking the remainder pills in half or even quarters will help you step down. If you took one pill today, then take one half tomorrow. If you took two today, take a half pill twice tomorrow. Take a half pill on day two and then discontinue.Stepping down will make it easier.

 

You may experience some mild withdrawls but your dependence is low enough. At the most you might feel like you have a cold. That should not last more than 5-7 days. You can do it.

 

If you have trouble, do not be too proud to talk to your doctor.

 

Dr. Christina Lasich, MD

 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By ProudMommy09, Community Member— Last Modified: 03/29/14, First Published: 03/19/10